MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 11/02/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant devices are: vamc4646b100tu , s/n: (b)(4); use by date: 26-sep-2019; upn # (b)(4).Films review summary: the exact cause of the reported 2 ¿floating¿ endoanchors could not be determined from the limited still films provided.Additional images during implant, including films during endoanchor implant when the event occurred, were not available for review.Ct¿s were also not available to provide a more complete evaluation of the patient¿s thoracic anatomy.The intended anchor target along the right-lateral stent graft appeared to be in good apposition with the thoracic.It is unclear if the angulated/tapered appearance along the right side of the distal bare spring, just below the intended endoanchor target, may have contributed the event by causing this fabric above the bare spring to infold and possibly pull away from the thoracic wall, leading to the mis-deployed anchors.Evaluation of the device was not performed as the device was not available for return and analysis.It is currently unknown if the patient's death (cardiac event) was related to dislodged anchors.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A heli-fx applier and endoanchors were used prophylactically as an accessory device for the endovascular treatment of the patient with a valiant stent graft system.It was reported that during the index procedure, the physician placed the heli- fx guide in the appropriate location to deploy an endoanchor in the right lateral wall of the descending thoracic aorta, just above the celiac.After deploying the endoanchor to the first stage, it was determined that it was in a good position.When the endoanchor was fully deployed, it appeared to "float" behind the existing stent graft and settled in the descending aneurysm sac behind the stent graft.A second endoanchor was then placed by the physician in a similar location and it also appeared to "float" through the stent graft wall to a similar location.It was noted that placement of the endoanchors in the left aspect of the stent graft was successful.As per the physician, the cause of the endoanchor event was product related.It was reported that, 6 days post index procedure, the patient had a cardiac event during routine exercise with the registered nurse and died after cpr.No additional clinical sequelae were reported.It was reported that no additional information will be released in relation to this event.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7056724
Report Number2953200-2017-01855
Device Sequence Number1851905
Product Code MIH
UDI-Device Identifier00643169346963
UDI-Public00643169346963
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberVAMF3636C150TU
Device Catalogue NumberVAMF3636C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date11/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient Weight72